Alert archive / Nebraska / Heat Advisories in 2012

Heat Advisory 1, NWS North Platte, NE

June 24, 20124 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jun 24, 2012, 9:56 AM MDT for 4 counties in Nebraska. It took effect at Jun 24, 2012, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 9:56 AM MDT (15:56 UTC)
In effect from
Jun 24, 2012, 12:00 PM MDT
Expired
Jun 24, 2012, 7:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-867 J/kg
Mixed-layer LCL
1788 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WWUS73 KLBF 241556
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 AM CDT SUN JUN 24 2012

...DANGEROUSLY HOT CONDITIONS EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING...

.HIGH PRESSURE RIDGE HELPING TO PRODUCE HOT CONDITIONS WITH HEAT
INDEX READINGS AROUND OR ABOVE 100 DEGREES FOR THIS AFTERNOON INTO
THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY
SOUTHEAST OF AN IMPERIAL TO NORTH PLATTE LINE. 

NEZ059-069>071-250000-
/O.NEW.KLBF.HT.Y.0001.120624T1800Z-120625T0100Z/
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1056 AM CDT SUN JUN 24 2012 /956 AM MDT SUN JUN 24 2012/

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* TEMPERATURE: AFTERNOON TEMPERATURES RANGING FROM THE UPPER 90S
  TO 107 DEGREES...WITH HEAT INDEX READINGS AROUND 100 TO 105
  DEGREES. THE HOTTEST CONDITIONS WILL OCCUR BETWEEN 4 PM AND 6 PM
  CDT.

* IMPACTS: HEAT INDEX READINGS OF THIS MAGNITUDE WILL PRESENT 
  AN INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MASEK
2 follow-up statements
454 
WWUS73 KLBF 242059
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN JUN 24 2012

...DANGEROUSLY HOT CONDITIONS CONTINUE THROUGH EARLY THIS
EVENING...

.HIGH PRESSURE RIDGE HELPING TO PRODUCE HOT CONDITIONS WITH HEAT
INDEX READINGS AROUND OR ABOVE 100 DEGREES FOR THIS AFTERNOON
INTO THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY
SOUTHEAST OF AN IMPERIAL TO NORTH PLATTE LINE.

NEZ059-069>071-250100-
/O.CON.KLBF.HT.Y.0001.000000T0000Z-120625T0100Z/
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
359 PM CDT SUN JUN 24 2012 /259 PM MDT SUN JUN 24 2012/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* TEMPERATURE: AFTERNOON TEMPERATURES RANGING FROM THE MID 90S TO
  105 DEGREES...WITH HEAT INDEX READINGS AROUND 100 TO 105
  DEGREES. THE HOTTEST CONDITIONS WILL OCCUR THROUGH 6 PM CDT.

* IMPACTS: HEAT INDEX READINGS OF THIS MAGNITUDE WILL PRESENT AN 
  INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MASEK
071 
WWUS73 KLBF 250130
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SUN JUN 24 2012


NEZ059-069>071-250230-
/O.EXP.KLBF.HT.Y.0001.000000T0000Z-120625T0100Z/
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
830 PM CDT SUN JUN 24 2012 /730 PM MDT SUN JUN 24 2012/

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

APPARENT TEMPERATURES ARE NO LONGER EXPECTED TO EXCEED 100
DEGREES. 

$$
WFO LBF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 24, 6:41 AM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 24, 6:41 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 AM CDT SUN JUN 24 2012

.UPDATE...

CANCELLED THE DENSE FOG ADVISORY FOR LINCOLN AND KEITH COUNTY
VISIBILITIES OF 3 TO 5SM WILL CONTINUE TO IMPROVE. SOME DENSE FOG
ACROSS THE NORTH CENTRAL CONTINUES AND HAVE ADDED IN AREAS OF FOG
UNTIL 15Z. REMAINDER OF FORECAST LOOK ON TRACK ATTM.

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT SUN JUN 24 2012/

AVIATION...

WIDESPREAD ADVECTION STRATUS ACROSS WESTERN NEBRASKA. PATCHY FOG
CONTINUES WITH MOST VSBYS 3-5SM. DENSE FOG HAS IMPROVED TO NEAR
3SM AT KLBF AND SHOULD LIFT AFTER 14Z WITH CURRENT LIFR CIGS
SCATTERING OUT AS WELL. SIMILAR CONDITIONS AND FORECAST AT KVTN.
EASTERLY WINDS AOB 10KT TO PERSIST INTO THIS EVENING...EXCEPT
SLIGHTLY STRONGER THIS AFTERNOON AT KVTN 09011G16KT. ADVECTION
STRATUS/FOG COULD REPEAT TONIGHT AFTER 06Z. DID NOT INCLUDE ATTM
DUE TO LOWER CONFIDENCE.

PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUN 24 2012/

DISCUSSION...
PRE FIRST PERIOD...WILL PUT A QUICK FOG ADVISORY FOR KEITH AND
LINCOLN COUNTY RUNNING THROUGH 15Z AS A GOOD ADVECTION SETUP HAS
ALLOWED FOR AREAS OF QUARTER MILE OR LESS.

MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE POTENTIAL OF
RECORD BREAKING WARMTH TODAY THROUGH MID WEEK ACROSS PORTIONS OF
WESTERN AND SOUTHWEST NEBRASKA...WITH LITTLE IN THE WAY OF
PRECIPITATION.

FOR TODAY...HIGH TEMPERATURES ARE GOING TO BE A BIG CONCERN AS MODEL
GUIDANCE IS STRUGGLING TO COME TO A SOLID CONSENSUS. DISCREPANCIES
LIE IN THE EVENTUAL AMOUNT OF MIXING AND THE NORTHWARD ADVANCEMENT
OF A WARM FRONT...BOTH OF WHICH WILL HAVE A BIG IMPACT ON HIGH
TEMPERATURES TODAY.  THE GFS REMAINS THE MOST CONSERVATIVE WITH MAX
T/S THIS AFTERNOON...AS A FRONTAL BOUNDARY IS SHOWN TO REMAIN
QUASI-STATIONARY ACROSS THE KANSAS/NEBRASKA BORDER.  AS EXPECTED GFS
BUFR SOUNDINGS INDICATE FAR LESS MIXING NORTH OF THE FRONT THAN
OTHER DETERMINISTIC SOLUTIONS.  GFS MOS GUIDANCE INDICATES MAX T/S
NORTH OF THE FRONT /LBF..OGA...BBW/ OF ONLY IN UPPER 80S TO LOW
90S...WITH NEAR 100F ALONG AND JUST SOUTH OF THE BOUNDARY /IML/.
THE NAM...RAP..ARW AND ECMWF IN COMPARISON LIFT THE FRONT IN THE
VICINITY OF THE INTERSTATE 80 CORRIDOR THIS AFTERNOON AND SUGGEST
IMPRESSIVE MIXING POTENTIAL OF UP TO OR GREATER THAN 500MB.  H85
TEMPERATURES ARE SCORCHING...WITH 35C ALONG AND SOUTH/WEST OF THE
BOUNDARY...AND WITH SUFFICIENT MIXING...MAX T/S WOULD ATTAIN IF NOT
EXCEED 40C OVER MUCH OF SOUTHWEST NEBRASKA.  AS OF LATE...NAM
GUIDANCE HAS SHOWN FAIRLY GOOD SKILL IN MAXIMUM TEMPERATURE
FORECASTS...EXCEPT FOR YESTERDAY /SATURDAY/ WHEN THE CONVECTION AND
ASSOCIATED WAKE LOW HOSED EVERYTHING UP.  BUT EVEN WITH THE POOR
PERFORMANCE YESTERDAY...FEEL THAT THE NAM/EURO/RAP TRIO IS THE WAY
TO GO.  NAM MOS GUIDANCE HAS 106F AND 113F THIS AFTERNOON AT LBF AND
IML RESPECTIVELY WITH THE DETERMINISTIC 2M TEMPS SURGING TO 42-44C
/107-111F/ ALONG AND SOUTH OF I80.  DEBATED HOW HIGH TO PUSH ON THE
MAX T/S FOR THIS AFTERNOON. THE INHERITED FORECAST SUGGESTED HIGHS
IN THE MID 90S AT LBF AND NEAR 100 FOR THE SOUTHERN COUNTIES...SO
RATHER THAN RAISE HIGHS TO THEIR FULL POTENTIAL THIS
AFTERNOON...FELT IT WAS BEST TO PUSH MAX T/S UP SOME 5-7F ACROSS THE
SOUTHERN ZONES  AND ALONG THE INTERSTATE.  THIS POINTS TO HIGHS OF
100F OR GREATER ALONG AND SOUTH OF THE INTERSTATE WITH 103 AND 106
AT LBF AND IML.  DIDN/T HAVE ENOUGH CONFIDENCE TO GO ANY HIGHER AT
THIS POINT AS BL MOISTURE /ALBEIT SHALLOW/ REMAINS ACROSS
SOUTHERN...CENTRAL AND SW NEBRASKA. IN FACT THE 3.9 CHANNEL SHOWS A
PRETTY GOOD FOG/STRATUS DECK FORMING ACROSS THE SANDHILLS AND SOUTH
CENTRAL NEBRASKA EARLY THIS MORNING.  BUFR SOUNDING INDICATE THIS
MOISTURE WILL BE MIXED OUT RAPIDLY...SO THE MAXIMUM HEATING SHOULD
ONLY BE SLIGHTLY AFFECTED...AT LEAST THIS IS THE CURRENT THINKING.
ALL IN ALL...THE POTENTIAL IS THERE TO HAVE RECORD BREAKING HEAT
TODAY ALONG AND SOUTH OF THE INTERSTATE WHICH MAY FLIRT WITH HEAT
ADVISORY CRITERIA FOR A COUPLE HOURS.  WILL FORGO THE ADVISORY FOR
NOW...AS CURRENT THINKING IS THAT FORECAST TD/S MAY BE A BIT
AMBITIOUS AND IF WE ARE TO RISE TO THE EXPECTED TEMPERATURES...TD/S
WILL BE LOWER THAN WHAT IS CURRENTLY ANTICIPATED.

MORE OF THE SAME FOR MONDAY...AVAILABLE GUIDANCE SUGGESTS
NORTHWESTWARD ADVANCEMENT OF THE FRONTAL BOUNDARY...AS A LEE SURFACE
TROUGH TIGHTENS OVER THE HIGH PLAINS.  AGAIN SUFFICIENT
MIXING...ABNORMALLY WARM AIR ALOFT AND FULL SUN WILL LEAD TO NEAR
RECORD HEAT ACROSS ALL OF SOUTHWEST AND WESTERN NEBRASKA...INCLUDING
MUCH OF THE SANDHILLS REGION.  WIDESPREAD TRIPLE DIGIT READINGS ARE
EXPECTED.

THE SURFACE TROUGH WILL AID IN THE DEVELOPMENT OF STRONG SOUTHERLY FLOW
ACROSS WESTERN NEBRASKA...WITH GUST POTENTIAL OF 25 MPH BY
AFTERNOON.  THE ELEVATED WINDS WILL COMBINE WITH A DRY ANTECEDENT
AIRMASS AND THE RECORD WARMTH TO PRODUCE CRITICAL FIRE GROWTH
POTENTIAL.  FIRE HEADLINES ARE ANTICIPATED FOR FIRE ZONES 204 AND
210...AND POSSIBLY 206.

TUESDAY...A FULL TORCH OUT ACROSS THE ENTIRE REGION IS LIKELY. THE
UPPER PATTERN TRANSITIONS TO SLIGHTLY SOUTHWEST AS THE RIDGE AXIS
BUILDS EAST WITH AN IMPINGING NORTHWESTERN CONUS TROUGH.  WITH
SOUTHWESTERLY FLOW AT THE SURFACE AND H85 T/S REACHING 36-38C...TRIPLE
DIGIT READINGS WILL BE EXPECTED ACROSS THE ENTIRE CWA.  SEVERAL
RECORDS MAY BE BROKEN.  BEYOND TUESDAY...AVAILABLE GUIDANCE
INDICATES THE PASSAGE OF A WEAK BOUNDARY AS THE NORTHWESTERN CONUS
TROUGH ADVANCES ACROSS THE CANADIAN PRAIRIES.  THIS SHOULD PROVIDE
FOR A SLIGHT REPRIEVE FROM THE RECORD BREAKING HEAT.  NOT SURE HOW
FAR THE FRONT WILL SAG SOUTH...SO WILL KEEP LOW 100S ACROSS THE
SOUTH...WITH 90S ACROSS THE NORTH THROUGH THE END OF THE WORK WEEK.

AS FOR PRECIPITATION CHANCES...SLIGHT AT BEST.  MODELS DO INDICATE
AN ISOLATED CHANCE LATE THIS AFTERNOON ACROSS THE FAR WEST /ALONG
THE WARM FRONT/ AND AGAIN TOMORROW NIGHT.  IF STORMS WERE TO
FIRE...DOWNBURST WIND GUSTS WOULD BE POSSIBLE.  A BETTER CHANCE OF
PRECIPITATION ARRIVES LATE WEEK AS MODELS INDICATE THE PASSAGE OF A
WAVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...JACOBS
AVIATION...ROBERG
Hazardous weather outlook, Jun 24, 7:20 AM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 AM CDT SUN JUN 24 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-251330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
820 AM CDT SUN JUN 24 2012 /720 AM MDT SUN JUN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG...LOCALLY DENSE WITH VISIBILITIES LESS THAN HALF A
MILE...WILL BE POSSIBLE SUNDAY MORNING ACROSS NORTHERN NEBRASKA.

HOT WEATHER IS LIKELY IN SOUTHWEST NEBRASKA WITH TEMPERATURES
EXCEEDING 105 DEGREES. STRONG AFTERNOON HEATING MAY COMBINE WITH
A WEAK DISTURBANCE TO PRODUCE ISOLATED THUNDERSTORMS THIS
EVENING...MAINLY SOUTHWEST OF AN ELLSWORTH THROUGH NORTH PLATTE
LINE. GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS WHICH DO
DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EXTREME HEAT IS EXPECTED TO SPREAD NORTHWARD TO NORTH CENTRAL
AND NORTHWEST NEBRASKA THROUGH TUESDAY WITH MANY LOCATIONS REACHING
HIGHS ABOVE 100 DEGREES...WITH SOME AREAS SURPASSING 105 DEGREES
ACROSS WESTERN NEBRASKA.

LITTLE OR NO PRECIPITATION IS EXPECTED FOR THE FIRST HALF OF THE
WEEK...SO VERY DRY CONDITIONS ARE LIKELY AS WELL. THIS WILL BRING
A RISK OF RANGE FIRE TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:49 AM MDTDense Fog AdvisoryLBFKeith, Lincoln4 hr

Nearby

Heat Advisories in Nebraska, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.